Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


Representations and $ K$-theory of discrete groups

Author: Alejandro Adem
Journal: Bull. Amer. Math. Soc. 28 (1993), 95-98
MSC: Primary 55R35; Secondary 19L99, 20C99
MathSciNet review: 1168513
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma $ be a discrete group of finite virtual cohomological dimension with certain finiteness conditions of the type satisfied by arithmetic groups. We define a representation ring for $ \Gamma $, determined on its elements of finite order, which is of finite type. Then we determine the contribution of this ring to the topological K-theory $ K^{\ast}(B\Gamma)$, obtaining an exact formula for the difference in terms of the cohomology of the centralizers of elements of finite order in $ \Gamma $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC: 55R35, 19L99, 20C99

Retrieve articles in all journals with MSC: 55R35, 19L99, 20C99

Additional Information

PII: S 0273-0979(1993)00347-1
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia